Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Liver function test showed alt/sgpt reading 73 and ast/sgot reading 92. Meaning?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4506 Questions
Question
I had a liver function test alt/sgpt reading 73 and ast/sgot reading 92 what does this mean.
Posted Wed, 25 Sep 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Anantharamakrishnan 49 minutes later
Brief Answer:
Just need follow up

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

This generally means mild impairment of liver function...
Some common causes are overweight, alcohol and a few common drugs like Tylenol...
You need to do nothing now / have them repeated after a month...
Levels 3 or more times the upper limit are considered ‘significant’ and needs further investigations..

Take care     
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
 
Follow-up: Liver function test showed alt/sgpt reading 73 and ast/sgot reading 92. Meaning? 7 minutes later
She takes two Tylenol nightly should she use alternative pain medication.

She takes tramadol daily as well
 
 
Answered by Dr. Anantharamakrishnan 16 minutes later
Brief Answer:
Change / reduce

Detailed Answer:
Hi

It is wise to hold Tylenol
Most drugs are metabolised in liver and can affect... avoid if possible / take only when necessary and a low dose..
Use Tramadol - as necessary basis

Regards
Above answer was peer-reviewed by
 
Follow-up: Liver function test showed alt/sgpt reading 73 and ast/sgot reading 92. Meaning? 3 minutes later
Does citalopram and lorazepam effect the liver as well
 
 
Answered by Dr. Anantharamakrishnan 30 minutes later
Brief Answer:
Theoretically - yes

Detailed Answer:
Yes, they can...
But if one had been taking the drug for sometime, if there is no worsening with time - we can contine safely
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor